Voltaren and Weight Gain

While there appears to be a link between weight gain and Voltaren use, it occurs in less than 1 percent of people taking the drug. Gradual weight gain can often be managed through lifestyle choices, like limiting alcohol use and eating a heart-healthy diet. However, if weight gain occurs rapidly while taking Voltaren, this could indicate congestive heart failure and should be reported to your healthcare provider.

Does Voltaren Cause Weight Gain?

Problems have been reported in people taking Voltaren® (diclofenac sodium). Gradual weight gain is rarely reported, however. In clinical studies, weight gain occurred in less than 1 percent of people taking Voltaren. It is not possible to say whether the medication, other factors, or a combination of both played a role in this gradual weight gain.
 
(The information in this article applies only to the tablet forms of this medication -- Voltaren and Voltaren-XR. This article does not apply to Voltaren® Gel or Voltaren Ophthalmic® eye drops.)
 

Understanding Clinical Trials

Before medicines are approved, they must go through several clinical studies, where thousands of people are given a particular medicine and then compared to a group of people not given the medicine. In these studies, side effects are always documented. This way, it is possible to see what side effects occur, how often they occur, and how they compare to the group not taking the medicine. Side effects are then usually separated into those that occurred in more than 1 percent of people (common side effects) and those that occurred in less than 1 percent of people (rare side effects).
 

Rapid Weight Gain With Voltaren

One important point to keep in mind related to Voltaren and weight gain is that all NSAIDs (nonsteroidal anti-inflammatory drugs), including Voltaren, may cause congestive heart failure. One of the main symptoms of congestive heart failure is unexplained weight gain. In fact, people with congestive heart failure can often have rapid weight gain occur over a couple of days. This weight gain is often combined with other symptoms, such as a cough and swelling in the ankles, feet, and legs. Make sure to contact your healthcare provider if you are taking Voltaren and notice rapid, unexplained weight gain or swelling.
 
Top Foods to Fight Inflammation

Voltaren Drug

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.